Home » Frequently asked Questions on Health » Why I am losing hair after weaning off interferon?

Why I am losing hair after weaning off interferon?

Q: I had been on interferon for a 48 weeks period. My hair are really thinned out while on it and is continuing even after 5 months off the medication. This seems to be even at a more rapid rate now. My first question is whether this is normal? Do you have any suggestion? I do believe my hair would have naturally receded at the corners as this is in my family but not such loss at the top. I had good hair prior to treatment. I would be grateful of any advice or suggestions.

A:There are several types of interferons. I guess you were prescribed interferon alfa-2a for Hepatitis C. One of its side effects is loss of scalp hair (alopecia). It is quite possible that there would have been fall of hair even without medication but it got worse. While using potent medicines one has to keep in mind the benefit-risk ratio. In your case the use of interferon is essential more so when you are on phenytoin that has an adverse effect on the liver.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------